Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 19, 2017, 8:13 PM CDT for Coleman County, McCulloch County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 8:13 PM CDT (01:13 UTC)
- Expired
- May 19, 2017, 8:34 PM CDT
- In force
- 21 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coleman County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 7:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 20.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 19, 6:38 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 638 PM CDT Fri May 19 2017 .AVIATION... /00Z TAFS/ Have vicinity thunder at KABI and KBBD for isolated thunderstorms this evening. A cold front will move south through the Big Country toward midnight and along the I-10 corridor around sunrise. A line of scattered showers and isolated thunderstorms are expected along the front. Storms may persist through the day along the I-10 corridor. Otherwise MVFR stratus will develop toward or after midnight, both ahead and behind the front. Have ceilings rising to VFR midday over all but southern terminals as drier air moves in. && .PREV DISCUSSION... /issued 308 PM CDT Fri May 19 2017/ SHORT TERM... (Tonight and Saturday) An upper low now centered over Colorado this afternoon will lift northeast over the Central Plains by Saturday afternoon. A cold front will push south through the Big Country tonight and through the remainder of the forecast area by noon tomorrow. Showers and thunderstorms will be likely over most of the forecast area tonight with the better chance tomorrow over the southern half of the area. Lows tonight will be in the mid to upper 50s across the northern half of the area as the cold front moves through. The southern half of the area will see lows in the morning in the low to mid 60s. LONG TERM... (Saturday night through next Friday) As the upper low lifts further to the northeast and over the Great Lakes area, the upper flow over the forecast will be zonal. Precipitation will be confined primarily to the southern half of the area Sunday night through Monday night. As upper high pressure builds over the western CONUS on Monday and our upper flow veers to the northwest, a disturbance in the northwest flow aloft will bring another chance of showers and thunderstorms to the most of the forecast area. An upper disturbance rotating around the upper low stationed over the Great Lakes region will push the next cold front south through the forecast area on Tuesday with another chance of showers and thunderstorms for all the CWA. Cooler post-frontal afternoon highs on Tuesday and Wednesday will mostly be in the 70s with northernly winds. The forecast will be dry Wednesday through the end of the week as afternoon highs warm back into the 80s on Thursday and the 90s on Friday. Morning lows on Wednesday in the 50s will warm into the 60s Thursday and Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 76 56 80 / 60 20 20 10 San Angelo 62 77 59 80 / 50 30 40 20 Junction 66 79 62 80 / 60 60 60 30 Brownwood 63 77 57 80 / 60 40 40 20 Sweetwater 56 75 55 80 / 40 10 10 5 Ozona 62 79 60 79 / 50 40 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/04
Hazardous weather outlook, May 19, 3:07 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 307 PM CDT Fri May 19 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 307 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible this afternoon and tonight across much of West Central Texas. Some of these storms may become strong to severe, with large hail, damaging winds, isolated tornadoes, and dangerous lightning being the main hazards. In addition, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible across much of West Central Texas Saturday through Tuesday. The main hazards will be dangerous lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight.
In the hours before
Local storm report, May 19, 7:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 3 S SANTA ANNA 31.70N 99.32W
05/19/2017 COLEMAN TX EMERGENCY MNGR
TORNADO OFF HWY 283 ONE MILE DOWN 2683.
&&
EVENT NUMBER SJT1700110
POLocal storm report, May 19, 7:27 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 3 SSW SANTA ANNA 31.70N 99.34W
05/19/2017 E4.50 INCH COLEMAN TX 911 CALL CENTER
SOFTBALL SIZE HAIL REPORTED
&&
EVENT NUMBER SJT1700111
POLocal storm report, May 19, 7:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 4 SW BANGS 31.67N 99.18W
05/19/2017 BROWN TX TRAINED SPOTTER
TORNADO WITH DEBRIS IN AIR.
&&
EVENT NUMBER SJT1700112
POLocal storm report, May 19, 7:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 4 W TRICKHAM 31.59N 99.30W
05/19/2017 COLEMAN TX TRAINED SPOTTER
TORNADO ON THE GROUND.
&&
EVENT NUMBER SJT1700113
POLocal storm report, May 19, 7:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
732 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 N MERETA 31.47N 100.14W
05/19/2017 E1.25 INCH TOM GREEN TX PUBLIC
HALF DOLLAR REPORTED IN MARETA.
&&
EVENT NUMBER SJT1700114
POLocal storm report, May 19, 8:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 S BANGS 31.70N 99.13W
05/19/2017 E1.00 INCH BROWN TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED
&&
EVENT NUMBER SJT1700115
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 3 hr |
| May 19, 7:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 23 min |
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| May 19, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 25 min |
| May 19, 7:27 PM CDT | Tornado Warning | SJT | Brown, Coleman | 48 min |
| May 19, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 44 min |
| May 19, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 43 min |
| May 19, 8:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 38 min |
| May 19, 8:09 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| May 19, 8:20 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 55 min |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 43 min |
| May 19, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 42 min |
| May 19, 9:05 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| May 19, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 52 min |
| May 19, 9:18 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| May 19, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 34 min |
| May 19, 9:52 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 38 min |
| May 19, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 59 min |
| May 19, 10:10 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| May 19, 10:29 PM CDT | Special Weather Statement | SJT | San Saba | 46 min |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 36 min |
| May 19, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 40 min |
| May 19, 11:14 PM CDT | Special Weather Statement | SJT | Menard | 46 min |
| May 19, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 19, 11:27 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| May 20, 12:00 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 45 min |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 52 min |
| May 20, 12:32 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 58 min |
| May 20, 12:55 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 50 min |
| May 20, 2:21 AM CDT | Special Weather Statement | SJT | Schleicher | 54 min |
| May 20, 3:08 AM CDT | Special Weather Statement | SJT | Schleicher | 67 min |
| May 20, 4:41 AM CDT | Special Weather Statement | SJT | Menard, Sutton | 64 min |
| May 20, 5:19 AM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 20, 6:14 AM CDT | Special Weather Statement | SJT | Sutton | 61 min |
| May 20, 6:28 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.